MAUDE Adverse Event Report: COOPERSURGICAL, INC. THE RUMI SYSTEM; UTERINE MANIPULATOR TIP L 5.1MMX6CM

COOPERSURGICAL, INC. THE RUMI SYSTEM; UTERINE MANIPULATOR TIP L 5.1MMX6CM
Model Number UML516
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G2: foreign: japan.Device is in the process of being returned.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a laparoscopic ovarian cystectomy, a tip perforated the uterus by approximately 2 cm, although the uterine length was measured by a sonde beforehand.During the procedure, the manipulator was held by a nurse.It is highly likely that the perforation occurred while the manipulator was in an anteflexed position rather than during a pushing motion.The doctor realized the perforation after using the manipulator.Requests for additional information were made, but no further information was provided.Uml516 rumi (b)(4).
 
Additional Manufacturer Narrative
Updated: b4, d9, g3, g6, h2, h3, h4, h6, h11.Distribution history: the complaint product was manufactured at csi in august 2024.Manufacturing record review: dhr-550013680 was reviewed and no non-conformities, related to the complaint condition, were noted.Incoming inspection review: incoming inspection record review not applicable to this product.Service history record: service history not applicable for this product.Historical complaint review: a review of the 2-year complaint history did not show similar reported complaint conditions.Product receipt: the complaint product was returned on 12/9/25.Visual evaluation: visual examination of the complaint product revealed no physical damage.Functional evaluation: the important tip length dimension, 2.35 ±.05 inches, part number 53016 assembly drawing, measured 2.339 inches which is within specification.Any relevent customer or clinical information: the following clinical information was provided by coopersurgical medical.Lactation: based on available evidence, lactation is associated with an increased risk of uterine perforation during intrauterine procedures, and although direct data for uterine manipulators are lacking, it is reasonable to infer that this risk may also apply to their use in lactating patients.Earlier postpartum patients are at the highest risk, in the literature, for perforation during uterine procedures.Anteflexed: an anteflexed or retroflexed uterus can increase the risk during manipulator placement.Other potential root causes considered are technique factors: application of excessive force, inadequate visualization during manipulator adjustments, inaccuracy of uterine measurement prior to placement of the manipulator, operator experience.Root cause: the product tested to specification as the device was found to meet all visual and functional test specifications.Coopersurgical will continue to monitor this complaint condition for trends.
 
Event or Problem Description
No additional information.

Brand Name
THE RUMI SYSTEM
Common Device Name
UTERINE MANIPULATOR TIP L 5.1MMX6CM
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key23789027
Report Number1216677-2025-00055
Device Sequence Number17570902
Product Code LKF
UDI-Device Identifier00888937001426
UDI-Public(01)00888937001426(10)550013680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K932115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUML516
Device Catalogue NumberUML516
Device Lot Number550013680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale